MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL10 5MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL10 5MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF100510
Medical Device Problem Codes Failure to Advance (2524); Positioning Problem (3009)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Procode: krd/hcg.Initial reporter: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as other in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.(b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
A report from the field indicated that during a coil embolization of a ruptured cerebral aneurysm, a 5mm x 10cm deltafill10 (dlf100510/30415691) coil could not be positioned very well in the aneurysm and was therefore resheathed.The coil was resheathed without incident after short cleaning in heparinized sodium chloride solution.When introducing the coil again in the unspecified microcatheter, the coil could only be advanced slightly through the flushed microcatheter.Full insertion and advancement of the coil within the microcatheter was not possible.Due to acute bleeding of the aneurysm, the coil had to be retrieved and exchanged for another coil.The consequent delay in procedure reportedly worsened the patients outcome since bleeding was acute and intracranial hemorrhage increased.It was further stated that the coil exchange prolonged the procedure and thus decreased chances of good patient outcome.Other coils had to be used; therefore, there was increased x-ray exposure to the patient and physicians.The current health status of the patient is unknown.No further information was provided at the time of complaint initiation.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Section b5: additional information received on 02 jul 2021 indicated that the coil became stuck in the proximal shaft of the non-cerenovus microcatheter (brand not specified).The reported issue did not require removal of the microcatheter with subsequent loss of cerebral target position.The same microcatheter was used to complete the procedure.The physician confirmed that the aneurysm was ruptured at baseline.It is not known whether there was any damage to the actual embolic coil; the coil was not visually inspected.The circumstances surrounding the alleged positioning difficulty are also unknown.However, it was stated that there was no evidence of coil herniation into the parent vessel.Information regarding the length of procedural delay (# of minutes), total duration of the procedure, target aneurysm location, pre-and post-hunt & hess scores, and current health status of the patient was not provided.Anonymized procedural imaging/films are not available for review.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Product complaint # :(b)(4).Updated sections on this medwatch report: g3, g6, h2, h3, h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: a report from the field indicated that during a coil embolization of a ruptured cerebral aneurysm, a 5mm x 10cm deltafill10 (dlf100510/30415691) coil could not be positioned very well in the aneurysm and was therefore resheathed.The coil was resheathed without incident after short cleaning in heparinized sodium chloride solution.When introducing the coil again in the unspecified microcatheter, the coil could only be advanced slightly through the flushed microcatheter.Full insertion and advancement of the coil within the microcatheter was not possible.Due to acute bleeding of the aneurysm, the coil had to be retrieved and exchanged for another coil.The consequent delay in procedure reportedly worsened the patient¿s outcome since bleeding was acute and intracranial hemorrhage increased.It was further stated that the coil exchange prolonged the procedure and thus decreased chances of good patient outcome.Other coils had to be used; therefore, there was increased x-ray exposure to the patient and physicians.The current health status of the patient is unknown.Additional information received on 02 jul 2021 indicated that the coil became stuck in the proximal shaft of the non-cerenovus microcatheter (brand not specified).The reported issue did not require removal of the microcatheter with subsequent loss of cerebral target position.The same microcatheter was used to complete the procedure.The physician confirmed that the aneurysm was ruptured at baseline.It is not known whether there was any damage to the actual embolic coil; the coil was not visually inspected.The circumstances surrounding the alleged positioning difficulty are also unknown.However, it was stated that there was no evidence of coil herniation into the parent vessel.Information regarding the length of procedural delay (# of minutes), total duration of the procedure, target aneurysm location, pre-and post-hunt & hess scores, and current health status of the patient was not provided.Anonymized procedural imaging/films are not available for review.A non-sterile deltafill10 5mm x 10cm was received for analysis at cerenovus.The device was inspected, and it was found that the introducer is separated from the rest of the device, also it was noted that the embolic coil is mechanically detached inside the introducer with a stretched condition.No other damages or anomalies were observed during the visual analysis.The embolic coil was inspected under microscope and it was found mechanically detached from the rest of the device with a stretched condition.The functional test could not be performed due to the embolic coil was found mechanically detached from the rest of the device.A manufacturing record evaluation (mre) was performed for the finished device 30415691 number, and no non-conformances related to the reported complaint condition were identified.Cerenovus conducted a visual inspection and microscopic examination of the returned device.A functional test could not be performed due to the conditions in which the device was returned.The visual analysis of the returned sample determined that the introducer is separated from the rest of the device, also it was noted that the embolic coil is mechanically detached inside the introducer with a stretched condition.Due to this condition, the functional test could not be performed since the embolic coil was not attached to the device.Based on the findings during the analysis, the customer complaint was confirmed.A microscopic test was performed, and it was found that the embolic coil was mechanically detached from the rest of the device with a stretched condition.This condition could be related with the customer experience regarding a ¿coil - positioning difficulty¿.Based on this information, the customer complaint was confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure is multifactorial.The instructions for use (ifu) do contain the following recommendations: if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub as described in ¿microcoil placement¿ section above.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.If repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.If the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.Positioning difficulty and impeded in microcatheter are known complications associated with the use of the deltafill10 coil in coil embolization procedures.With the amount of information available and without films of the event, it is not possible to draw a clinical conclusion between the device and the reported event.However, the event may have been related to a combination of multiple factors experienced in the clinical setting rather than the design or manufacture of the device.Based on the physician report that the coil exchange resulted in a clinically significant procedural delay with increased intracranial bleeding (from baseline) as the reported outcome.The file will be re-reviewed if additional information is received at a later date.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAFILL10 5MM X 10CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12076856
Report Number3008114965-2021-00266
Device Sequence Number11619788
Product Code KRD
UDI-Device Identifier10886704077077
UDI-Public10886704077077
Combination Product (Y/N)N
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberDLF100510
Device Catalogue NumberDLF100510
Device Lot Number30415691
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2021
Supplement Date Received by Manufacturer07/02/2021
09/02/2021
Initial Report FDA Received Date06/28/2021
Supplement Report FDA Received Date07/19/2021
09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER